| Model Number |
8801069 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
10/26/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the customer.No device was returned to nuvasive for evaluation; further, operative notes and/or radiograph images were not provided for review of usage/technique.A review of the device history record was performed and no discrepancies were found.A definitive root cause was unable to be determined with the information provided.Labeling review: "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "use lateral fluoroscopy to properly manage the k-wire during pedicle preparation to ensure proper placement and avoid anterior advancement of the k-wire." "care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
Event or Problem Description
It was reported that the patient underwent an initial three (3) level posterior fixation procedure from l2 to l5.During the procedure, a kirschner wire (k-wire) was placed in the pedicle bone at l3 to facilitate insertion of the pedicle screw.Subsequently, the distal tip of the k-wire fractured off upon removal and was unable to be retrieved.As a result, the tip was retained in the patient.No further patient impact was reported.No additional information was provided.